MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 year 7 months post implant of ventrio st, patient was diagnosed with hernia recurrence, mesh migration, adhesions and pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists adhesions and hernia recurrence as possible complications.This emdr represents the ventrio st (device #2).An additional supplemental emdr was submitted to represent the ventralex st (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per plaintiff profile form (b)(4) : attorney alleges that the patient had adhesions, bowel/intestinal removal, infection, pain, hernia recurrence, bowel adherent to mesh, mesh separation and emotional injuries.Addendum per additional information provided: on (b)(6) 2015 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st (device #1).Per operative notes, ¿hernia was identified.A ventralex mesh was placed under the fascia and sutured.¿ on (b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventrio st (device #2) and removal of ventralex st (device #1).Per operative notes, ¿hernia sac and old mesh were encountered.A ventralex st mesh (device #1) and large hernia sac were completely removed.A ventrio st (device #2) was placed and tacked to the anterior abdominal wall.¿ on (b)(6) 2017 - patient was diagnosed with recurrent incarcerated ventral incisional hernia and pain thereby underwent open repair with the implant of ventrio st (device #3) and explant of ventrio st (device #2).Per operative notes, ¿after removal of hernia sac, the mesh was encountered which was pulled away from the left lateral fascial planes and then it was free-floating within the hernia itself.Adhesions were taken down in the right lateral part of the mesh and the ventrio st mesh (device #2) was explanted.Then, a piece of ventrio st (device #3) was placed and tacked to the anterior abdominal wall.¿ attorney alleges that the patient had adhesions, bowel/intestinal removal, infection, hernia recurrence, bowel adherent to mesh, mesh separation, pain and emotional injuries.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19612657
Report Number1213643-2024-093211
Device Sequence Number15001940
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number5950050
Device Lot NumberHUYH0086
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale